I've been on Decapeptyl since early August and am currently experiencing a long list of side effects, some of which, like for others, have worsened considerably over time. Worst of all are the regular hot flushes and the pains that come with them. The frequency varies, anything between once to three times an hour during the day.
I find the flushes can be quite debillitating, draining me of energy and panting for breath, meaning I need to sit or lie down for a while. The accompanying pain is a strange one, sort of hot and tingly, like nothing I have ever experienced before. It's mainly in the back of my hands, wrists and arms but also more mildly over other areas of the body. It's at it's worst at night, waking me up four or five times by a combination of hot flushes and nocturia (the need to wee). Prior to HT I was getting up to wee a couple of times each night.
I find rubbing the backs of my hands eases the pain but sometimes I need to get up and walk about to distract myself from it. Painkillers don't seem to make much difference, although they do sometimes help me sleep better. Fortunately the pain eases after a few minutes along with the hot flush, and I usually get back to sleep fairly quickly. Except by around 4am, when I no longer feel tired enough for sleep.
I'm due for my next three-month injection dose in a couple of days time and not exactly looking forward to it! But given HT has already reduced my PSA from 17.5 right down to 0.07 I can but cling to the notion that it is extending my life, which despite everything, still has plenty of upsides!